Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2009, 7:56 PM CDT for Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 7:56 PM CDT (00:56 UTC)
- Expired
- Mar 25, 2009, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:02 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 25, 3:02 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 302 PM CDT WED MAR 25 2009 .DISCUSSION... THREE ROUNDS OF SEVERE WEATHER POSSIBLE THROUGH FRIDAY. A TRANSITORY WEATHER PATTERN IS IN PLACE ACROSS THE FOUR STATE REGION. ALL INGREDIENTS ARE LINING UP FOR WET AND STORMY CONDITIONS THROUGH EARLY SATURDAY MORNING. STARTING WITH TONIGHT...A FRONT REMAINS STALLED ACROSS SOUTHERN LOUISIANA EXTENDING FROM JUST NORTH OF LAKE CHARLES TO BATON ROUGE LOUISIANA. LATEST OBSERVATIONS INDICATE THAT THE FRONT MAY BE LIFTING NORTHWARD AS A WARM FRONT. LOW LEVEL SHEAR ASSOCIATED WITH THE FRONT...AS IT MOVES NORTHWARD...WILL LIKELY SUPPORT A SEVERE WEATHER THREAT FOR THE FOUR STATE REGION THIS EVENING. THIS WILL COINCIDE WITH AN UPPER LEVEL SHORTWAVE PROGGED TO SLIDE EASTWARD ACROSS THE REGION THROUGH 06Z THURSDAY. LINEAR CONVECTION HAS ALSO BEEN NOTED ACROSS MUCH OF CENTRAL TEXAS TODAY. ORIGINALLY INITIATING AS ISOLATED SUPERCELLS...THESE STORMS HAVE INCREASED IN COVERAGE AND ARE NOW BEGINNING TO AFFECT TYLER AND LONGVIEW. DAMAGING WINDS...TORNADOS...AND HAIL WILL BE THE MAIN THREAT WITH THIS ACTIVITY. SEVERE WEATHER WATCHES COVER AREAS WEST OF THE CWA AT THIS TIME. THE SITUATION CONTINUES TO BE CLOSELY MONITORED FOR A POSSIBLE WATCH ISSUANCE LATER THIS AFTERNOON OR THIS EVENING. BY THURSDAY NIGHT...TEMPS AND DEWPOINTS WILL HAVE INCREASED ACROSS MUCH OF THE REGION AS THE FRONT LIFTS NORTHWARD. HOWEVER...THE FRONT IS PROGGED TO REMAIN CLOSE ENOUGH TO SERVE AS AN INITIATOR FOR AN ADDITIONAL ROUND OF SEVERE WEATHER AS AN UPPER LEVEL IMPULSE APPROACHES THE REGION. THIS SHOULD ALL CONCLUDE BY 12Z FRIDAY. FRIDAY AFTERNOON...THE THIRD AND FINAL SEVERE WEATHER THREAT IS PROGGED TO OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON FRIDAY. THIS IS FORECAST TO HAVE SIGNIFICANT UPPER LEVEL SUPPORT AS A MID LEVEL LOW BARRELS ACROSS THE REGION. WITH A 100+ KT ASSOCIATED JET...PLENTY OF INSTABILITY WILL EXIST TO PROMOTE THE STRONGEST STORMS OF THE WEEK. ADDITIONALLY...PERIODS OF LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. IN THE EVENT OF TRAINING STORMS...PONDING OF ROADWAYS CAN ALSO BE EXPECTED. BEYOND FRIDAY...THE WEEKEND WILL BE CHARACTERIZED BY HIGH PRESSURE AND MOSTLY CLEAR SKIES. THE NEXT WEATHER SYSTEM IS PROGGED TO MOVE THROUGH THE REGION LATE MONDAY NIGHT. /05/ && .AVIATION... SHORTWAVE TROUGH HAS EJECTED ACROSS THE SOUTHERN PLAINS...AND SHOULD TRAVERSE THE REGION TONIGHT. IN RESPONSE...AREA RADARS SHOW THAT SHRA/TSRA HAVE DEVELOPED ACROSS N TX THIS AFTERNOON. GIVEN THE MOSTLY ELEVATED NATURE OF THE CONVECTION...SOME OF THE STORMS HAVE PRODUCED SOME GR. EXPECT SHRA/TSRA TO GRADUALLY SPREAD ACROSS SE OK/E TX TERMINALS THROUGH 26/0000 UTC...THEN ACROSS S AR/N LA AIRPORTS BETWEEN 26/0000-0300 UTC. FLIGHT CATEGORIES WILL GRADUALLY LOWER TO MVFR DUE TO LOW CIGS IN VICINITY OF SHRA/TSRA. THE LOW FLIGHT CATEGORIES SHOULD THEN SPREAD N/E ACROSS AREA TERMINALS WITH THE CONVECTION. MVFR/IFR CIGS WILL LIKELY CONTINUE INTO THURSDAY MORNING...UNTIL THE FRONT STARTS LIFTING N IN EARNEST TOWARD 26/1800 UTC. AFTER THIS ROUND...I WILL CONTINUE THE RELATIVELY DRY TREND IN THE TAFS THROUGH 27/0000 UTC. THE GREATEST RISK OF ADDITIONAL SHRA/TSRA WILL LIKELY COME AFTER THE END OF THE UPCOMING TAF PACKAGE. /BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 77 60 74 46 / 90 40 70 70 60 MLU 53 77 58 78 50 / 90 40 70 70 60 DEQ 44 71 55 64 40 / 90 30 70 70 40 TXK 49 74 57 69 45 / 90 30 70 70 60 ELD 50 74 58 73 45 / 90 30 70 70 60 TYR 54 77 61 75 42 / 90 60 70 70 40 GGG 54 76 59 74 44 / 90 60 70 70 40 LFK 59 81 63 78 41 / 90 70 70 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/21
Hazardous weather outlook, Mar 25, 11:51 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT WED MAR 25 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WARM FRONT FORECAST TO PUSH NORTHWARD ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS AFTERNOON. THIS WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE FOUR STATE REGION. A FEW OF THESE STORMS MAY DEVELOP INTO SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THESE STORMS ARE CURRENTLY DEVELOPING ACROSS CENTRAL TEXAS...AND ARE EXPECTED TO PUSH INTO FAR EAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...SOUTHERN ARKANSAS AND NORTHWEST LOUISIANA DURING THE EARLY EVENING HOURS. HEAVY RAIN RESULTING IN LOCALIZED FLASH FLOODING IS ALSO A THREAT AS THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS FOR EXTENDED PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER DISTURBANCE WILL PUSH OUT OF THE BIG BEND REGION OF TEXAS ON THURSDAY...MOVING INTO DEEP EAST TEXAS. THIS SYSTEM WILL AGAIN TRIGGER THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. A VERY STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH OUT OF THE ROCKIES AND CROSS ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM IS EXPECTED TO BE THE MOST POTENT SEVERE WEATHER THREAT TO AFFECT THE FOUR STATE REGION THIS SPRING. THE THREAT EXISTS FOR SUPERCELL THUNDERSTORMS ON FRIDAY...PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. 05
In the hours before
Local storm report, Mar 25, 2:03 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TORNADO 1 WNW JONESBORO 32.24N 92.73W
03/24/2009 JACKSON LA NWS STORM SURVEY
AN EF1 TORNADO OCCURRED FROM 1 MILE WNW OF JONESBORO TO 1
MILE N OF JONESBORO. DAMAGE PATH LENGTH WAS 1 MILE AND
THE PATH WIDTH WAS 80 YARDS.
&&
03Special weather statement, Mar 25, 5:42 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT WED MAR 25 2009
TXZ126-137-138-150-151-252330-
GREGG-HARRISON-MARION-PANOLA-RUSK-
542 PM CDT WED MAR 25 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...HARRISON...GREGG...RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...HALLSVILLE...HARLETON...HENDERSON...JEFFERSON...
JOINERVILLE...KILGORE...LONGVIEW...MARSHALL...MINDEN...NEW
LONDON...OVERTON...PINEHILL...TATUM...TURNERTOWN AND WOODLAWN...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
DIANA TO 8 MILES SOUTHEAST OF TROUP...OR ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF LONGVIEW TO 13 MILES EAST OF
JACKSONVILLE...MOVING EAST NORTHEAST AT 45 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
PARKERSpecial weather statement, Mar 25, 6:02 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 PM CDT WED MAR 25 2009
TXZ149-252330-
CHEROKEE-
602 PM CDT WED MAR 25 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...MORRILL...PONTA AND RUSK...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALTO...OR 9 MILES SOUTH OF RUSK...MOVING
NORTHEAST AT 45 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
PARKERLocal storm report, Mar 25, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 7 NW GREENWOOD 32.51N 94.06W
03/25/2009 HARRISON TX LAW ENFORCEMENT
NUMEROUS TREES DOWN
0715 PM TSTM WND DMG HAUGHTON 32.53N 93.51W
03/25/2009 BOSSIER LA LAW ENFORCEMENT
NUMEROUS TREES DOWN
0715 PM HAIL HAUGHTON 32.53N 93.51W
03/25/2009 M0.88 INCH BOSSIER LA LAW ENFORCEMENT
&&
ASTEVENSLocal storm report, Mar 25, 7:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT WED MAR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG HAUGHTON 32.53N 93.51W
03/25/2009 BOSSIER LA AMATEUR RADIO
LARGE TREE FELL OVER ON HOUSE ON LAWRENCE DR.
0715 PM TSTM WND DMG MANSFIELD 32.03N 93.70W
03/25/2009 DE SOTO LA AMATEUR RADIO
LARGE TREE FELL ON HOUSE ON JULIAN ST.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:07 PM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 23 min |
| Mar 25, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Panola, San Augustine, Shelby | 47 min |
| Mar 25, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 37 min |
| Mar 26, 4:40 AM CDT | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 5 hr |
| Mar 26, 10:27 AM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 23 hr |
| Mar 26, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 58 min |
| Mar 26, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
| Mar 25, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, De Soto, Red River, Webster | 56 min |
| Mar 25, 7:31 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 59 min |
| Mar 25, 7:56 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Winn | 34 min |
| Mar 25, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Ouachita and 3 more | 54 min |
| Mar 25, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Red River, Sabine, Winn | 59 min |
| Mar 25, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 61 min |
| Mar 25, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 67 min |
| Mar 25, 9:22 PM CDT | Tornado Warning | SHV | Caldwell | 38 min |
| Mar 25, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 61 min |
| Mar 26, 7:56 AM CDT | River Flood Warning | SHV | Webster | 12 days |
| Mar 26, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Mar 26, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Mar 26, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Winn | 44 min |
| Mar 26, 6:38 PM CDT | Tornado Warning | SHV | Natchitoches, Red River, Winn | 37 min |
| Mar 26, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.